Acute Tubulointerstitial Nephritis with Multiple Organ Involvement Including Fatal Adrenalitis: A Case Report with Autopsy Findings

Ryo Koda, Ryuji Aoyagi, Etsuo Okazaki, Shigeru Miyazaki, Tetsuro Takeda, Junichiro Kazama, Ichiei Narita
2012 Internal medicine (Tokyo. 1992)  
A 68-year-old woman with Alzheimer's disease developed renal dysfunction after starting carbamazepine for epilepsy. Although Ga-67 citrate scintigraphy strongly suggested interstitial nephritis, renal biopsy was not possible due to her overall state. At 61 days after admission, she died of unexplained shock. At autopsy, severe infiltration of T lymphocytes was noted, not only in the renal interstitium but also in the liver, lungs, and adrenal glands. Adrenal failure was a possible cause of
more » ... sible cause of shock. In carbamazepine-induced interstitial nephritis, multiple organ involvement including fatal adrenalitis should be considered.
doi:10.2169/internalmedicine.51.8344 pmid:23064568 fatcat:3gbsiyjanzg4dchrivtiekkhoe